0
RESEARCH PAPERS

A Star-Shaped Array of Curvilinear Cracks in an Infinite Isotropic Elastic Medium

[+] Author and Article Information
P. S. Theocaris, N. I. Ioakimidis

Department of Theoretical and Applied Mechanics, The National Technical University, Athens, Greece

J. Appl. Mech 44(4), 619-624 (Dec 01, 1977) (6 pages) doi:10.1115/1.3424146 History: Received November 01, 1976; Revised March 01, 1977; Online July 12, 2010

Abstract

The problem of a symmetrical star-shaped array of curvilinear cracks in an infinite isotropic elastic medium is reduced, by using the complex potential technique of Muskhelishvili [1], to a complex Cauchy-type singular integral equation on one of the cracks together with a complex condition of single-valuedness of displacements. This equation can be solved numerically by reduction to a system of linear equations after application of the Lobatto-Chebyshev numerical integration method for the approximation of the integrals involved in it and an appropriate selection of the points of collocation. An application to some cases of circular-arc-shaped cracks is made.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In